Canonical forms for complex matrix congruence and ∗congruence

By Roger A. Horn, V. Sergeichuk. 2006

114 citations recorded by the source corpus.

Abstract Canonical forms for congruence and ∗congruence of square complex matrices were given by Horn and Sergeichuk in [Linear Algebra Appl. 389 (2004) 347–353], based on Sergeichuk’s paper [Math. USSR, Izvestiya 31 (3) (1988) 481–501], which employed the theory of representations of quivers with involution. We use standard methods of matrix analysis to prove directly that these forms are canonical. Our proof provides explicit algorithms to compute all the blocks and parameters in the canonical forms. We use these forms to derive canonical pairs for simultaneous congruence of pairs of complex symmetric and skew-symmetric matrices as well as canonical forms for simultaneous ∗congruence of pairs of complex Hermitian matrices.

Subfields: Computational Theory and Mathematics, Discrete Mathematics and Combinatorics, Geometry and Topology

View Paper: https://www.semanticscholar.org/paper/5bdbc747a6fd25f2ccc552f433c91686c2ec6108

How researchers see this paper

The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.

In Computational Theory and Mathematics

  1. Froilán M. Dopico
  2. Fernando De Terán
  3. Roger A. Horn
  4. V. Sergeichuk
  5. Valeria Simoncini
  6. An M. Dopico
  7. Fernando De Ter
  8. G. Belitskii

In Discrete Mathematics and Combinatorics

  1. Froilán M. Dopico
  2. Fernando De Terán

In Geometry and Topology

  1. Froilán M. Dopico
  2. Fernando De Terán
  3. V. Sergeichuk
  4. Roger A. Horn
  5. Valeria Simoncini
  6. An M. Dopico
  7. Fernando De Ter

Citations in the corpus